Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Was operated for tongue cancer. Had radiotherapy. Mouth is less opening and no saliva. Suggest homoeopathy medicine?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9605 Questions
Question
I AM TONGUE CANCER PATIENT WHICH WAS OPERATED IN SEPTEMBER 2007 & AFTER OPERATION RADIOTHERAPY WAS DONE AFTER THAT I HAVE PROBLEM OF LESS MOUTH OPENING ,& NO SALIVA IN MOUTH (DRYNESS) PLEASE LET ME ADVICE SOME HOMEOPATHY MEDICINE FOR THESE PROBLEM

YYYY@YYYY (0000)
Posted Thu, 20 Jun 2013 in Cancer
 
 
Answered by Dr. Praveen Tayal 7 hours later
Hello,
Thanks for posting your query.
The dryness of mouth and difficulty in opening is a common problem after radiotherapy for oral cancers.
This happens due to fibrosis in the affected area.
The best way to increase the range of movement is by doing a hot fomentation at the temporomandibular joint and regular physiotherapy like clenching of teeth and opening the mouth alternately. If the contracture is too much then surgical release procedure can be planned. The role of homeopathic medicines is doubtful in such cases.
Some remedies to minimize your discomfort includes-
1.Sucking on sugar-free candy or chewing sugar-free gum
2.Drinking plenty of water to help keep your mouth moist.
3. Protecting your teeth by brushing with a fluoride toothpaste, using a fluoride rinse, and visiting your dentist regularly
4. Breathing through your nose, not your mouth, as much as possible
5. Using a room vaporizer to add moisture to the bedroom air
6. Using an over-the-counter artificial saliva substitute.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor